Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 48, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2018, 5:13 PM MDT for Baca County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 5:13 PM MDT (23:13 UTC)
- Expired
- Jun 6, 2018, 6:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 165 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035
WUUS55 KPUB 062313
SVRPUB
COC009-070000-
/O.NEW.KPUB.SV.W.0048.180606T2313Z-180607T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
513 PM MDT WED JUN 6 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern Baca County in southeastern Colorado...
* Until 600 PM MDT.
* At 513 PM MDT, a severe thunderstorm was located near Pritchett, or
12 miles west of Springfield, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3736 10269 3734 10290 3760 10301 3761 10269
TIME...MOT...LOC 2313Z 168DEG 16KT 3745 10283
HAIL...1.00IN
WIND...60MPH
$$
285 follow-up statements
765
WWUS55 KPUB 062322
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
522 PM MDT WED JUN 6 2018
COC009-070000-
/O.CON.KPUB.SV.W.0048.000000T0000Z-180607T0000Z/
Baca CO-
522 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHWESTERN BACA COUNTY...
At 522 PM MDT, a severe thunderstorm was located 8 miles north of
Pritchett, or 13 miles northwest of Springfield, moving north at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3736 10269 3734 10290 3760 10301 3761 10269
TIME...MOT...LOC 2322Z 168DEG 16KT 3749 10284
HAIL...1.00IN
WIND...60MPH
$$
28184
WWUS55 KPUB 062330
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
530 PM MDT WED JUN 6 2018
COC009-070000-
/O.CON.KPUB.SV.W.0048.000000T0000Z-180607T0000Z/
Baca CO-
530 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHWESTERN BACA COUNTY...
At 529 PM MDT, a severe thunderstorm was located 10 miles north of
Pritchett, or 14 miles northwest of Springfield, moving north at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3739 10269 3739 10292 3760 10301 3761 10269
TIME...MOT...LOC 2329Z 178DEG 14KT 3752 10284
HAIL...1.00IN
WIND...60MPH
$$
28609
WWUS55 KPUB 062339
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
539 PM MDT WED JUN 6 2018
COC009-070000-
/O.CON.KPUB.SV.W.0048.000000T0000Z-180607T0000Z/
Baca CO-
539 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHWESTERN BACA COUNTY...
At 539 PM MDT, a severe thunderstorm was located 13 miles north of
Pritchett, or 16 miles northwest of Springfield, moving north at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3745 10269 3746 10295 3760 10301 3761 10269
TIME...MOT...LOC 2339Z 168DEG 16KT 3757 10285
HAIL...1.00IN
WIND...60MPH
$$
28644 WWUS55 KPUB 062350 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 550 PM MDT WED JUN 6 2018 COC009-070000- /O.CON.KPUB.SV.W.0048.000000T0000Z-180607T0000Z/ Baca CO- 550 PM MDT WED JUN 6 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHWESTERN BACA COUNTY... At 549 PM MDT, a severe thunderstorm was located 14 miles north of Pritchett, or 18 miles northwest of Springfield, moving north at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of northwestern Baca County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3748 10269 3746 10295 3760 10301 3761 10269 TIME...MOT...LOC 2349Z 158DEG 11KT 3759 10286 HAIL...<.75IN WIND...60MPH $$ 28
437
WWUS55 KPUB 062356
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
556 PM MDT WED JUN 6 2018
COC009-070005-
/O.EXP.KPUB.SV.W.0048.000000T0000Z-180607T0000Z/
Baca CO-
556 PM MDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BACA COUNTY WILL
EXPIRE AT 600 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds to 50 mph are still possible with this thunderstorm.
LAT...LON 3748 10269 3746 10295 3760 10301 3761 10269
TIME...MOT...LOC 2355Z 168DEG 16KT 3761 10287
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:49 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 6, 3:49 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 349 PM MDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 349 PM MDT Wed Jun 6 2018 .Tonight...High resolution models continue to show weak convection developing along the Palmer Divide during the afternoon. Convection intensifies as it moves into the more moist lower levels east of El Paso County during the later afternoon. The models have been trending keeping the stronger convection out of eastern Kiowa County, but will still continue severe chances into the evening. Will have to watch for convection building westward in the evening, but trend is to keep any of this convection late in the evening north of the CWA. Further south, models show convection developing over Baca County associated with convergence along the dry line. Dew point at Springfield is decreasing this afternoon. Suspect models are correct that convection will strengthen as it moves into Kansas. Outflow from convection should bring a surge of moisture westward during the evening and overnight. .Thursday...Another day similar to Wednesday with southwest flow aloft. Low level moisture will mix out over much of the eastern plains during the day. SPC has marginal risk over portions of the eastern plains and this looks reasonable especially in the evening. The chances for any strong storms increase towards the north. Humidities will be below 15 percent over much of the region, but winds will be below red flag criteria. --PGW-- .LONG TERM...(Thursday night through next Wednesday) Issued at 349 PM MDT Wed Jun 6 2018 Main meteorological challenges during the longer term include but are not limited to near critical/critical fire weather concerns at times, continued above seasonal temperatures(at least into Monday) in combination with isolated primarily afternoon/evening thunderstorm potential nearly each day(with stronger storms possible over far eastern sections at times). Also, the potential exists that precipitation/storm activity may begin to increase beginning by later Monday. Recent longer range forecast model soundings, computer simulations and PV/Precipitable water analysis indicate healthy upper ridge centered over northern old Mexico at 00Z Friday will become re-positioned over south and southeastern New Mexico by 00Z Saturday and then remain centered over/near this area into early next week. Initially, deepest atmospheric moisture is projected over far eastern and north-central sections of the forecast district into Thursday night and then again from later Friday into Friday night, which matches relatively well with SPC's latest marginal severe convective outlook. Elsewhere, any storms that are able to develop during this time-frame are projected to be more high-base/gusty wind potential type storms. It still appears that generally unseasonably warm and dry conditions(outside of isolated thunderstorms) will then be noted over the majority of the forecast district from this weekend into Monday with gradient winds expected to increase from later this weekend into Monday(which will have the potential of increasing the fire weather threat). As always, WFO Pueblo will monitor closely. Also, even though this is several days away, the potential also exists that a cooler and more moist easterly surface pattern may develop over the forecast district from later Monday into at least next Wednesday(favoring eastern locations with the potential of some beneficial precipitation in combination with strong to possibly severe thunderstorms at times during this time-frame). Time will tell. As briefly touched upon earlier, above to well-above seasonal early to mid-June minimum and maximum temperatures should continue over the forecast district into Monday, with the potential for cooler temperatures by next Tuesday and Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 349 PM MDT Wed Jun 6 2018 VFR at all TAF sites. May be a period of gusty east to northeast winds at KPUB and KCOS during the evening due to outflow from convection well to the east. On Thursday, chances for afternoon thunderstorms at KCOS are so slight that any mention is left out of the TAF. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 6, 11:30 AM MDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1130 AM MDT Wed Jun 6 2018 COZ058>089-093>099-071730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1130 AM MDT Wed Jun 6 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible over the mountains this afternoon and evening. The primary hazards with any thunderstorm that develops will be gusty winds to 50 mph and lightning. One or two storms may also develop along the Palmer Divide and near the Kansas border late this afternoon, with gusty winds up 60 mph, hail up to quarter size and lightning the main storm threats. The greatest threat for severe weather will be in eastern Kiowa County. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated thunderstorms will be possible over the mountains once again on Thursday and Friday, with the main weather hazards with any thunderstorm that develops being gusty winds to 50 mph and lightning. There also remains the potential for a few strong to severe storms across the Southeast Plains both days, with gusty winds up 60 mph, hail up to quarter size and lightning the main storm threats. The greatest threat for severe storms will be near the Kansas border. Isolated afternoon and evening thunderstorms will be possible across Southeast Colorado on Saturday, and again early next week, with main hazards being gusty winds to 50 mph and lightning. Increasing southwest flow aloft this weekend will lead to increasing fire danger across western portions of the area on Friday and Saturday, and across all of South Central and Southeast Colorado on Sunday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible late this afternoon and this evening along the Palmer Divide and over the far southeast plains near the Kansas border. 06/77
In the hours before
Special weather statement, Jun 6, 4:18 PM MDT, 55 minutes before
Special Weather Statement National Weather Service Pueblo CO 418 PM MDT WED JUN 6 2018 COZ099-062245- Springfield Vicinity/Baca County CO- 418 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL 445 PM MDT... At 418 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Kenton, or 27 miles southwest of Springfield. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Baca County. LAT...LON 3722 10282 3700 10282 3700 10308 3721 10305 TIME...MOT...LOC 2218Z 076DEG 1KT 3711 10295 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:37 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Jun 5, 9:58 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jun 6, 4:18 PM MDT | Special Weather Statement | PUB | Baca | 27 min |
| Jun 6, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.